Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 293, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 13, 2022, 4:43 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2022, 4:43 PM PDT (23:43 UTC)
- Expired
- Sep 13, 2022, 7:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 155 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 5:00 PM PDT | FLASH FLOOD | 5 Sw Panaca, NV | LINCOLN COUNTY SHERIFF OFFICE RECEIVED MULTIPLE REPORTS OF FLOODING ON HIGHWAY 93 BETWEEN MILE MARKERS 105 AND 109. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
058
WGUS55 KVEF 132343
FFWVEF
NVC017-140245-
/O.NEW.KVEF.FF.W.0293.220913T2343Z-220914T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
443 PM PDT Tue Sep 13 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
East Central Lincoln County in south central Nevada...
* Until 745 PM PDT.
* At 443 PM PDT, Doppler radar indicated a complex of thunderstorms
producing heavy rain across the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Pioche, Ursine, Cathedral Gorge State Park, Panaca, Echo Canyon
State Park, Meadow Valley Campground, Horsethief Gulch Campground,
Eagle Valley and Ranch Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3772 11405 3769 11445 3781 11505 3805 11501
3805 11500 3810 11500 3809 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JS2 follow-up statements
804
WGUS75 KVEF 140144
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
644 PM PDT Tue Sep 13 2022
NVC017-140245-
/O.CON.KVEF.FF.W.0293.000000T0000Z-220914T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
644 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM PDT THIS
EVENING FOR EAST CENTRAL LINCOLN COUNTY...
At 644 PM PDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area have decreased. However, runoff from
earlier storms continues and flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Pioche, Ursine, Cathedral Gorge State Park, Panaca, Echo Canyon
State Park, Meadow Valley Campground, Horsethief Gulch Campground,
Eagle Valley and Ranch Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3772 11405 3769 11445 3781 11505 3805 11501
3805 11500 3810 11500 3809 11405
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz246
WGUS75 KVEF 140245
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
745 PM PDT Tue Sep 13 2022
NVC017-140255-
/O.EXP.KVEF.FF.W.0293.000000T0000Z-220914T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln NV-
745 PM PDT Tue Sep 13 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL LINCOLN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose an
immediate threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 500 AM PDT Wednesday for
portions of northwest Arizona and Nevada.
LAT...LON 3772 11405 3769 11445 3781 11505 3805 11501
3805 11500 3810 11500 3809 11405
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:38 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 13, 2:38 PM PDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 238 PM PDT Tue Sep 13 2022 .SYNOPSIS...A large trough of low pressure very slowly lifting toward the northeast will produce scattered to numerous thunderstorms with additional rounds of heavy rain possible tonight into Wednesday. Southwest flow should finally bring a drying trend Thursday and Friday. A fall-like system is expected to usher in cooler temperatures, gusty winds and possibly the first snow of the season to the southern Sierra Sunday and Monday. && .SHORT TERM...The ingredients remain in place to produce numerous thunderstorms across southern Nevada and northwest Arizona through tonight and persisting across northern Mohave County (Arizona Strip) Wednesday afternoon. Inyo County California, including Death Valley National Park, will also see scattered thunderstorms and possible flash flooding through at least early this evening. A moist and unstable air mass lingers over much of our region while a large trough slowly lifts in response to closed low swinging across the Pacific Northwest. This will provide broad upward forcing for nocturnal thunderstorms developing this evening and persisting through early Wednesday morning across much of southern Nevada and far northwest Arizona. The latest HREF indicates thunderstorms will persist over the Arizona Strip through Wednesday afternoon and the Flash Flood Watch was extended until 5 PM MST accordingly. We will need to keep an eye on the Beaver Dam Wash and Short Creek areas as the latest HREF is indicating 50-70 percent probabilities of 10 year ARI rainfall around northeast Clark County and the Arizona Strip area which equates to over 2 inch amounts. The persistent southwest flow will lead to drying with much less thunderstorm coverage Wednesday afternoon across southern Nevada and Inyo County and even less coverage by Thursday with chance for storms confined to mainly to Lincoln County, Spring Mountains and Northwest Plateau of Arizona. High temps will not change much through Thursday. .LONG TERM...Friday through Monday. More pronounced trough progged to dig into the PacNW Saturday and swing through the Great Basin Sunday and Monday. This 'Fall-like' trough will usher in cooler temperatures on Sunday and Monday along with stronger south-southwest winds. System is cold enough that light snow is forecast for the high Sierra. Anyone planning on hiking or camping in the high Sierra Sunday into early next week should go prepared for keep up on the latest forecast. && .AVIATION....For Harry Reid...Thunderstorms developing around the mountains of southern Nevada will move toward the northeast and affect the Mormon Mesa and Peach Springs corridors. A thunderstorm may impact the terminal area early this evening for an hour or two. Prevailing winds will be from the south or southwest though could become erratic near any storms. Chances for storms will decrease overnight and will remain too low to mention for the terminal area Wednesday. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered to numerous thunderstorms will persist across southern Nevada and far northwest Arizona tonight through early Wednesday morning. Storm coverage will diminish this evening over the Owens Valley and Inyo County. Dry southwest flow will spread over the region Wednesday leading to less thunderstorm coverage and should not impact any TAF sites. Prevailing winds will be from the south-southwest 10-20 knots except near thunderstorms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Sep 13, 11:57 AM PDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1157 AM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 3 S NEW KINGMAN-BUTLER 35.22N 114.01W
09/12/2022 MOHAVE AZ EMERGENCY MNGR
EMERGENCY MANAGER REPORTS FLOODING AND SWIFT
WATER RESCUES IN KINGMAN. 8 SWIFT WATER
RESCUES OCCURED AND 5-10 HOUSES HAD FLOODING
INSIDE THE HOMES.
&&
MSLocal storm report, Sep 13, 1:53 PM PDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
153 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM FLASH FLOOD OLANCHA 36.29N 118.01W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING WITH WATER FLOWING OVER BOTH THE
NORTH AND SOUTHBOUND LANES OF HWY 395.
&&
MSLocal storm report, Sep 13, 2:14 PM PDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
214 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM FLASH FLOOD 5 SSE KEELER 36.43N 117.82W
09/13/2022 INYO CA DEPT OF HIGHWAYS
CALTRANS HAS CLOSED STATE ROUTE 190 AT THE
STATE ROUTE 136 JUNCTION DUE TO WATER
FLOWING OVER THE ROAD.
&&
MSLocal storm report, Sep 13, 3:33 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
333 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD OLANCHA 36.28N 118.01W
09/13/2022 INYO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTS ROADWAY
FLOODING WITH 50 TO 100 PEOPLE STUCK BETWEEN
TWO FLASH FLOOD POINTS.
&&
MSLocal storm report, Sep 13, 4:29 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
429 PM PDT TUE SEP 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 4 SE LONE PINE 36.57N 118.01W
09/13/2022 INYO CA DEPT OF HIGHWAYS
CALTRANS REPORTS THAT STATE ROUTE 136 HAS
BEEN CLOSED FROM LONE PINE TO THE JUNCTION
OF STATE ROUTE 190 DUE TO FLOODING.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:31 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 3:18 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Sep 13, 12:17 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 13, 1:26 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 13, 2:20 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 13, 4:05 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
| Sep 13, 4:31 PM PDT | Flash Flood Warning | VEF | Nye | 3 hr |
| Sep 13, 4:35 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.